Author(s): Salgueira M, Martnez AI, Miln JA
Abstract Share this page
Abstract The purpose of this case report is to describe the regression of vascular calcifications (VC) in a patient with secondary hyperparathyroidism (SHPT) after having added cinacalcet to her treatment. We present the clinical case of a 48-year-old woman with chronic renal failure secondary to tubulointerstitial disease. She was being treated with long-term haemodialysis (HD) and underwent two kidney transplants with transplantectomies. The patient presented with severe SHPT caused by parathyroid gland hypertrophy. The radiology test showed signs of VC in the radial and interdigital arteries, and VC in a linear arrangement were observed in both breasts on the mammography. Cinacalcet was added to her treatment with vitamin D derivatives and phosphate-binding agents, which resulted in a good control of mineral metabolism. The radiology test showed that the calcification in the interdigital artery had disappeared and that the bone appeared to be more structured. The mammography also showed regression of the VC. To conclude, cinacalcet may have potential for regression of VC in patients with SHPT.
This article was published in Nefrologia
and referenced in Pharmaceutica Analytica Acta